BibFortuna (21M, Fin) Member Story

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
United States

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Mentioned on r/tressless

What is your current age, height, weight?
21, ~5’8" (hasn’t been measured in a while), ~150lbs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
1.25 mg, daily

What condition was being treated with the drug?
Receding hairline

For how long did you take the drug (weeks/months/years)?
One month

How old were you, and WHEN (date) did you start the drug?
21 years old; started December 6th, 2018.

How old were you when you quit, and WHEN (date) did you quit?
Still 21; January 5th, 2019

How did you quit (cold turkey or taper off)?
Cold turkey

How long into your usage did you notice the onset of side effects?
Not entirely sure, probably 2 maybe 3 weeks

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)
Penis is sometimes hard-flaccid. Usually when standing, sometimes while sitting, but it’s usually normal while laying down.

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Beetroot extract, increases blood flow (allegedly). Also tried supplementing with amino acids for a bit, maybe I should try that again. Hoping to start living healthier (diet, exercise, sleep) soon.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Got a hormone panel done in mid-January (<2 weeks after quitting fin), wasn’t super comprehensive (tested free T, total T, prolactin, and SHBG). SHBG was pretty high, but I’m sure that’s normalized by now. Everything else normal. Got a more comprehensive blood panel done recently (late July). Most things normal, but I’ve been diagnosed with hypothyroidism (which is known to cause sexual dysfunction).

Anything not listed in the above questions you’d like to share about your experience?
Don’t think so.

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Took the drug for a month for receding hairline. Side effects (watery ejaculate, soft erections, no morning wood, etc.) got to be a bit too much for my tastes, so I quit. Like many others, my symptoms improved for a bit (~10 days), then I went through that notorious “crash”. Things have improved since then, but I’m still not normal.

I’ll try to write in-depth about my symptoms now. If you’re gonna read one part of my post then please read the following.

I wake up soft most mornings, and morning wood used to be a daily occurrence. Some mornings I can get hard after waking up (usually the erection isn’t 100% though). Some mornings I actually have woken with an erection (full ones, too). This recently happened from July 24th, the day after an appointment with a GP about my symptoms, until July 30th, the day of my follow-up appointment. (These dates make me wonder if there’s something psychological at play).
I’m pretty sure my penis has changed shape. The shaft slopes more to the left than it used to (it looks like something happened at the left side of the base), but the glans straightens out, creating a “kink” under the glans on the right side that’s most noticeable when semi-erect. It reminds me of a textbook example of an obtuse angle. It’s not that bad, but I’m sure I would’ve had that thought before if it was always like that. I got felt up by a urologist in late January who said he couldn’t find any signs of plaque or structural damage. I myself haven’t noticed any signs since then, but maybe I’m due for another professional exam. Also, I don’t think I’ve experienced any loss of fully erect length or girth.
My penis acts weird a lot. It seems like it’s always hard-flaccid while I’m standing. Maybe that’s psychological (I expect my dick to be hard-flaccid, so it starts acting all hard-flaccidy). Sometimes, it’s longer and narrower than it should be, I think that usually happens when I whip it out to piss. Also, I’ve experienced that thing where your dick curves/wrinkles in the middle while you’re pooping. I don’t know if that’s normal, but I’ve only seen people dealing with fin sides talk about it.
I can get full erections (and achieve orgasm), but getting and maintaining full erections is harder than it was before. Usually, when I get erections, my shaft engorges but my glans does not. The glans will engorge too with manual stimulation, but it seems like it does not engorge naturally.
I’ve gained weight since the beginning of the year (maybe I started getting fatter sooner), but I think that has more to do with worse diet (been eating more fast food lately) and slower metabolism from hypothyroidism. My right nut has also ached a bit lately, doubt that’s related though.
I’ll add that I do have mild depression, but it’s never interfered with my sexual functioning before. In fact, the only time I’ve experienced sexual dysfunction is when I took Zoloft, but that cleared up the moment I stopped taking it. I’m currently taking Wellbutrin, although I’ve been taking it irregularly lately.
As I’ve mentioned a couple times in this post, I’ve recently been diagnosed with hypothyroidism. I’ve been taking meds for a couple of weeks, but I don’t think I’ve shown any signs of improvement. The meds won’t take full effect until 6-8 weeks after I started taking them, and I may need a higher dose, so I’m trying to be hopeful. Honestly, if I started waking up with morning wood again, that would mean the world to me.
So yeah, I’m just a normal dude who’s dick isn’t working at 100% and I’d like it to again. I’m open to any treatment ideas (supplements, meds, lifestyle adjustments, etc.) you guys may have.

Minor update (Oct 5): I’ve been using Nizoral shampoo for the past several months. I saw some people on this site claim that Nizoral can worsen symptoms or even be an outright cause of PFS. Personally, I’m skeptical. Not even r/tressless thinks much of Nizoral’s anti-androgen effects, but I guess I can give it up for a bit and see what happens.

1 Like

See if something like i did works for you

Update: I’ve noticed the subtlest of improvements after dropping my nizoral shampoo. I also started lifting weights around this time. Don’t know why these improvements occurred. Could be the shampoo, the gym, time, or maybe nothing’s changed and it’s all in my head (I’m leaning towards the latter tbh).

I got my blood tested after being on levothyroxine for more than a couple months. Doc said she was gonna drop my dose (88mcg -> 75mcg) but it obviously hasn’t done much for my sexual dysfunction.

Also, there have been times where I was erect when my alarm woke me up early. So I guess I’m getting nocturnal erections. I wanted to uncheckmark that, but it looks like my post is too old to edit now. Also, I probably should’ve checked off genital numbness because my orgasms rarely feels as good as they did pre-fin. My genitals also feel cold to the touch sometimes, maybe that’s normal though.

Also, I think the skin on my penis and scrotum is darker/redder than it was before. Not completely sure though, I don’t have any pics to compare and I don’t really care that much either. There is definitely a new dark patch of skin though. I don’t know if it’s coincidental but the spot is right where I place my thumb when I masturbate.

I got severe PFS from regenepure DR shampoo that contains ketokonzole the same ingredient in nizoral stay the fuck away from that shit!

1 Like

Like I said, I already gave it up. I’m a little worried because I started using it around the same time I started fin and only gave it up a month ago